Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 6, 2005

June 6, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 1:16 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 1:16 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT MON JUN 6 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AFTER AN INITIAL ROUND OF THUNDERSTORMS THIS MORNING SOME OF WHICH
PROVED TO BE MARGINALLY SEVERE...A SECOND ROUND OF STORMS HAVE
DEVELOP ALONG THE FRONT TRIGGERED BY THE AFTERNOON HEATING.  THESE
STORMS HAVE AN EVEN BETTER CHANCE OF BEING SEVERE AS THEY HAVE THE
COMBINED LIFTING POTENTIAL OF THE ADDED BUOYANCY FROM HEATING AS
WELL AS THE FRONTAL PUSH. THESE STORMS HAVE FORMED RIGHT ALONG THE
OHIO RIVER AND ARE MOVING EAST.  A SEVERE WEATHER WATCH IS IN EFFECT
UNTIL 8 PM TONIGHT.

AFTER THE FRONT PASSES THE AREA WILL EXPERIENCE SOME TRANQUIL
WEATHER FOR A DAY OR TWO.  SLIGHT CHANCES OF AFTERNOON THUNDERSTORMS
WILL BE POSSIBLE BUT OTHERWISE PARTLY CLOUDY AND HOT.

&&

.LONG-TERM (THURSDAY THROUGH MONDAY)...

EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE INTO AT LEAST
THURSDAY AS GFS MODEL SHOWS UPPER LEVEL RIDGING OVER MIDWEST. THIS
WILL ALLOW SOUTHERLY WINDS TO CONTINUE TO PUMP GULF MOISTURE INTO
THE UPPER OHIO VALLEY. CONSEQUENTLY GFS MOS TEMPERATURES PREFERRED.
AFTERNOON THUNDERSTORMS MAY POP UP WITH THE ADDED HEATING.

BY THE WEEKEND...GFS INDICATES THE PASSAGE OF A MESOSCALE CONVECTIVE
SYSTEM AND THUS AN EPISODE OF ORGANIZED THUNDERSTORMS.

&&

.AVIATION...
GENERALLY VFR...HOWEVER AREAS OF THUNDERSTORMS ARE AROUND.  AS THESE
STORMS REACH A COMPLEX CONDITIONS MAY QUICKLY DECREASE TO IFR OR
WORSE FOR A SHORT TIME PERIOD.  STORMS ARE RELATIVELY FAST MOVING SO
CONDITIONS SHOULD NOT REMAIN IFR FOR LONG.  PREDOMINANTLY VFR
CONDITIONS WILL RETURN AFTER SUNSET AND THE FRONTAL PASSAGE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR MDZ001.
OH...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR OHZ039>041-048>050-
     057>059-068>069.
PA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PAZ007>009-013>016-
     020>023-029>032.
WV...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR WVZ001>004-012-
     021-023-041.

&&
Hazardous weather outlook, Jun 6, 4:01 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT MON JUN 6 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-070900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
501 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THE NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS PARTS OF THE UPPER OHIO
VALLEY...PARTICULARLY EAST OF INTERSTATE 79.

THE PRIME THREAT SHOULD BE DAMAGING WIND. HOWEVER LARGE HAIL CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 6, 1:37 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
237 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             WASHINGTON              40.17N 80.25W
06/06/2005  0.75 INCH        WASHINGTON         PA   AMATEUR RADIO

            AMATEUR RADIO REPORTED 3/4 INCH HAIL IN WASHINGTON,
            PENNSYLVANIA.

&&
Local storm report, Jun 6, 1:49 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CLARION                 41.21N 79.38W
06/06/2005  0.75 INCH        CLARION            PA   COUNTY EOC

&&
Local storm report, Jun 6, 1:51 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     CALUMET-NORVELT         40.21N 79.49W
06/06/2005                   WESTMORELAND       PA   SKYWARN SPOTTER

            TREES DOWN IN THE CALUMET-NORVELT AREA.

&&
Local storm report, Jun 6, 1:54 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             DUNBAR                  39.98N 79.61W
06/06/2005  0.75 INCH        FAYETTE            PA   SKYWARN SPOTTER

            SKYWARN OBSERVER REPORTED 3/4 INCH HAIL IN DUNBAR,
            FAYETTE COUNTY.

&&
Special weather statement, Jun 6, 1:57 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT MON JUN 6 2005

MDZ001-WVZ023-041-062100-
GARRETT MD-PRESTON WV-TUCKER WV-
257 PM EDT MON JUN 6 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...PRESTON AND TUCKER...

AT 256 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS THE
NORTHWEST CORNER OF PRESTON COUNTY.  THIS LINE WAS MOVING SOUTHEAST
AT 20 MPH, AND WILL MOVE ACROSS GARRETT...PRESTON AND TUCKER
COUNTIES THROUGH 5 PM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ACCIDENT...BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE
  PARK...FRIENDSVILLE...GORMAN...GRANTSVILLE...KEMPTON...MCCOMAS
  BEACH...MCHENRY...MOUNTAIN LAKE PARK...NEW GERMANY...OAKLAND...
  PINEY GROVE...REDHOUSE...SWALLOW FALLS STATE PARK...BLACKWATER
  FALLS...SILVER LAKE...BRUCETON MILLS...CANAAN VALLEY STATE PARK...
  CATHEDRAL STATE PARK...CLIFTON MILLS...CRANESVILLE...DAVISVILLE...
  ELK...FELLOWSVILLE...GATZMER...GLADESVILLE...HAMBLETON...
  HANNAHSVILLE...HAZELTON...HENDRICKS...KINGWOOD...LAUREL RUN...
  MASONTOWN...NEWBURG...PARSONS...ROWLESBURG...SAINT GEORGE...TERRA
  ALTA...THOMAS...TUNNELTON AND VALLEY POINT

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 6, 3:07 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     3 SE CLARKSVILLE        39.94N 80.00W
06/06/2005                   GREENE             PA   COUNTY EOC

            TREE BLOWN DOWN ONTO TRAILER. NO INJURIES REPORTED.

0230 PM     TSTM WND DMG     3 E APOLLO              40.58N 79.51W
06/06/2005                   ARMSTRONG          PA   COUNTY EOC

            TREES BLOWN DOWN.

0256 PM     TSTM WND DMG     BRUSH VLY               40.53N 79.07W
06/06/2005                   INDIANA            PA   COUNTY EOC

            TREES BLOWN ONTO ROUTE 56.

0310 PM     HAIL             2 E ARMAGH              40.45N 79.00W
06/06/2005  0.75 INCH        INDIANA            PA   SKYWARN SPOTTER

0310 PM     TSTM WND DMG     2 N MANNINGTON          39.56N 80.34W
06/06/2005                   MARION             WV   COUNTY EOC

            NUMEROUS TREES BLOWN DOWN.

0310 PM     TSTM WND DMG     3 S BROOKVILLE          41.12N 79.08W
06/06/2005                   JEFFERSON          PA   COUNTY EOC

            TREES BLOWN DOWN.

0325 PM     TSTM WND DMG     FAIRMONT                39.48N 80.15W
06/06/2005                   MARION             WV   COUNTY EOC

            NUMEROUS TREES AND POWER LINES BLOWN DOWN THROUGHOUT THE
            COUNTY.

0350 PM     HAIL             COKEBURG                40.10N 80.07W
06/06/2005  0.75 INCH        WASHINGTON         PA   PUBLIC

&&

The radar

The Pittsburgh radar (KPBZ), 66 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
June 6, 3:30 PM EST
Where
Fayette County, Grindstone
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.017, -79.833

Numerous trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455477.